The side effects that are concerning about long term use of Prilosec also apply to any of the Proton Pump Inhibitors.
You do have a lot going on with the withdraw from the Cymbalta and trying to wean off a PPI. I did do a wean off of a PPI and honestly I don't get as good as control of my reflux with an H2 blocker. Right now I am taking Pepcid which is an H2 blocker like Zantac. It seems to work a little better for me than the Zantac did. I was taking a very high dosage of Zantac (300 mg, 2xday) but that too has side effects to be considered such as damage to the liver in the long run.
Basically what it comes down to is that unfortunately you will need to go back to your doctor and discuss these concerns with her. Maybe for now a PPI is the better choice in your case while you are still going through the Cymbalta withdraw. Or maybe you and your doctor can come up with another plan that both of you are comfortable with. I assume you have read the risk for the Reglan which while it is sometimes needed in some people is certainly concerning.
Lastly, make sure your doctor knows about the Slippery Elm Bark as well. I can't find any studies on it but I did find one caution that it coats the stomach. You may want to make sure you aren't taking it the same time as your stomach medication as it may interfere with absorption of those.
Best of Luck - Stephanie
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.